Thunderstorm Wind, Scotts Bluff
- When
- June 12, 5:38 PM MST to 5:39 PM MST
- Where
- Scotts Bluff County, 16 mi SW of Scottsbluff
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.700, -103.867
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 12, 1:30 PM MST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT THU JUN 12 2003 SHORT TERM...ETA MODELS BACKED OFF ON WHAT QPF THEY HAD OVER SOUTHEAST CORNER WY/SOUTHERN NEB PANHANDLE BUT 12 UTC AVN CONTINUED ITS BULLSEYE OVER SOUTHEAST CORNER WY. HOPEFULLY AVN/S NORTH & WEST BIAS WILL HOLD AND NORTHEAST CO/SOUTHERN PANHANDLE WILL BE UNDER GUN. AVN HAS ITS BOUNDARY LAYER THETA-E AXIS NORTHWARD FROM CYS AT 00 UTC/6 PM. CURRENT LAPS THETA-E AXIS FROM EAST EDGE CHEYENNE COUNTY TO SOUTHWEST CORNER SD...IN VERY GOOD AGEEMENT WITH ETA 850-700 MB AXIS AT 18 UTC. ETA SHARPENS AXIS BY 00 UTC...THEN PIVOTS IT ALONG CDR/VTN TO KIMBALL LINE. PROGGED SOUNDING FOR SNY THIS EVENING HAS STORM MOTION RUNNING ONLY ABOUT 5 KTS WITH 0.9 PRECIPITABLE WATER...WHICH IS ABOUT WHAT LBF HAD OVER IT THIS MORNING. ETA CONTINUES TO SHOW SLOW TAPERING OFF OF PRECIP OVER PANHANDLE TONIGHT AS WEAK DIFFERENTIAL VORTICITY ADVECTION OF P.M. SHIFTS EAST OF CWA BY 12 UTC. RIDGING EXTENDS FROM NORTHWEST CO THROUGH CENTRAL WY FOR FRI WITH VORTICITY LOBE/CENTER MOVING INTO EASTERN PLAINS BY 00 UTC/6 PM. AIRMASS QUITE UNSTABLE AT 18 UTC...BUT THEN ONLY WEAKLY SO AS DYNAMICS IMPROVE. LONG TERM...PATTERN GRADUALLY EVOLVES TO A SOMEWHAT WARMER AND DRIER REGIME BY LATE IN THE WEEKEND INTO NEXT WEEK AS UPPER RIDGING BUILDS OVER THE 4 CORNERS REGION. SFC HI OVER PLAINS SHOULD KEEP ENOUGH MOISTURE BACKED UP ALONG MTNS FOR AT LEAST ISOLD AFTN/EVENG TSTORMS MAINLY OVER AND NEAR MTNS THRU EARLY NEXT WEEK. OTHERWISE TYPICAL SUMMERLIKE PATTERN EXPECTED. .CYS... WY...NONE. NE...NONE. GLC/RE
NEZ001>003-019>021-054-055-WYZ059>070-131130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER THE SOUTHEAST WYOMING MOUNTAINS EARLY THIS AFTERNOON...THEN DRIFT EAST. BY THE TIME THE STORMS REACH NIOBRARA...GOSHEN AND EASTERN LARAMIE COUNTIES THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...HAIL AND STRONG WINDS. WHILE A FEW OF THE STORMS MAY REACH THE WESTERN NEBRASKA PANHANDLE DURING THE LATE AFTERNOON...LOOK FOR THUNDERSTORMS TO BE MOST NUMEROUS ACROSS THE PANHANDLE DURING THE EVENING. THE THUNDERSTORMS OVER KIMBALL...CHEYENNE AND MORRILL COUNTIES THIS EVENING WILL BE SLOW MOVING AND CAPABLE TO PRODUCING VERY HEAVY RAINFALL. MINOR FLOODING OF STREETS AND ROADS...CREEKS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS WEST OF THE LARAMIE RANGE DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AFTERNOON...MAINLY OVER THE SOUTHEAST WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE. ISOLATED TO WIDELY SCATTERED SHOWERS ARE POSSIBLE FROM SATURDAY THROUGH WEDNESDAY...MAINLY NEAR THE HIGHER TERRAIN OF SOUTHEAST WYOMING. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NIOBRARA...GOSHEN AND EASTERN LARAMIE COUNTIES AS WELL AS THE COUNTIES OF THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. COX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
214 PM MDT THU JUN 12 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 15 SW CHADRON NE .75 INCH HAIL
06/10/03 DAWES
0742 PM 18 SW CHADRON NE 60 MPH WIND GUST
06/10/03 DAWES PEA SIZE AND E60 MPH WIND
DAMAGED WHEAT CROP
GRIFFITHThe Cheyenne radar (KCYS), 99 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364038.